Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 27, 2017, 3:00 AM MST for 7 counties in New Mexico. It took effect at Nov 27, 2017, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 3:00 AM MST (10:00 UTC)
- In effect from
- Nov 27, 2017, 12:00 PM MST
- Expired
- Nov 27, 2017, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3953 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS85 KABQ 271000 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 300 AM MST Mon Nov 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST THIS AFTERNOON FOR PORTIONS OF NORTHEAST AND WEST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .A storm system entering the west coast early this morning will bring increasing winds aloft to New Mexico today, with those winds mixing down the surface this afternoon, while relative humidities drop below 15 percent in many places. Temperatures will be well above normal with an unstable airmass. This combination will lead to a few hours of critical fire weather conditions in northeast and western New Mexico this afternoon. NMZ104-105-280000- /O.UPG.KABQ.FW.A.0034.171127T1800Z-171128T0000Z/ /O.NEW.KABQ.FW.W.0036.171127T1900Z-171128T0000Z/ Northeast Plains-Northwest Highlands- 300 AM MST Mon Nov 27 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 5 PM MST this afternoon. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Critical fire weather conditions will begin around noon in the Northeast Plains and West Central Highlands and continue through most of the afternoon before ending around sunset. * 20 FOOT WINDS...Southwest winds of 15 to 30 mph with gusts of 35 to 40 mph. * RELATIVE HUMIDITY...Relative humidity will fall to 10 to 15 percent this afternoon. * IMPACTS...Rapid fire growth will be possible in these critical conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 26, 10:22 PM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 26, 10:22 PM MST, 4 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1022 PM MST Sun Nov 26 2017 .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period. Winds will be on the uptrend late Monday, featuring an approaching upper level trough and deepening lee side trough. The strongest gusts are forecast at KGUP, KLVS and KTCC, where speeds will reach up to between 30-35kts by mid afternoon. VFR cigs will develop across northern New Mexico toward the end of the TAF period and gradually lower to near mountain peaks Monday night. 11 && .PREV DISCUSSION...344 PM MST Sun Nov 26 2017... .SYNOPSIS... High pressure to the south of New Mexico will slowly succumb to stronger westerly flow aloft and a passing disturbance on Monday. Breezy to windy conditions will take shape Monday while the warmer than average temperatures persist with near-record highs forecast. As the disturbance aloft crosses the New Mexico-Colorado border Monday night into early Tuesday, some light and spotty precipitation will develop, mainly over the northern mountains of New Mexico. A cold front will offer temporary cooling on Tuesday, primarily in eastern New Mexico, but high temperatures will still be close to or above seasonal averages for late November. Temperatures will quickly climb back up several degrees above normal Wednesday, only to fall back closer to normal on Thursday as another cold front arrives. Dry weather will persist Wednesday through the end of the work week. && .DISCUSSION... High pressure over Old Mexico is finally projected to erode away due strengthening westerly flow over the next couple of days. Cirrus clouds tonight will translate eastward while thinning out, and should not alter radiational cooling trends much. Look for relatively mild overnight lows tonight. West southwesterlies aloft will strengthen into Monday while the lee side surface low induces more of a surface gradient. This will spread breezy to windy conditions across much of the forecast area Monday afternoon, and more record high temperatures will be in jeopardy as dry conditions prevail. The incoming low off of the Pacific will take a speedy track toward the CO-NM border, remaining fairly depleted of moisture despite its maritime origin. It will induce some orographics and have just enough weak dynamics aloft to spread some light, spotty rain and high elevation snow across the far northern zones Monday night into early Tuesday. A couple of inches of snow are possible on the Sangres near the CO-NM border, about the most that is expected with this low passage. The associated cold front will have the most punch over the eastern half of NM, first arriving in the northeast before noon and then progressing into southeastern parts of the state by mid afternoon. Tuesday's highs will run some 20 to 30 degrees cooler on Tuesday in eastern NM, but still just near or slightly below normal. Short wave ridging will quickly follow into Tuesday night. By Wednesday, the surface flow will have quickly veered south southwesterly in most zones, initiating a quick rebound with temperatures. Westerly flow aloft will pick up a bit as a short wave trough crosses the northern Rockies into the Great Plains, and this feature will then send down another surface front into eastern NM early Thursday. And yet again, Thursday's highs will still be fairly close to seasonal averages despite the cooling brought on by the morning's front. Attention will turn to the eastern Pacific by Thursday and Friday where a low could move just off the Baja. This could be key ingredient in what looks to be a pattern shift toward next weekend, as a deep trough is also expected to move inland off of the northern Pacific. The low to the south could provide a means to ingest some modified subtropical moisture ahead of the other trough as it inches toward the Rockies. Forecast models are picking up on this signal, but details are still hazy. 52 && .FIRE WEATHER... Large upper ridge will move east of NM tonight with continued light winds. Relative humidity recoveries tonight will be fair to good in most locations and good to excellent across portions of the southeast plains. The ridge will break down Monday, as a trough moves eastward across the southern Great Basin. A lee surface trough will develop Monday afternoon from northeastern NM northward into western Nebraska. The combination of stronger winds aloft due to the approaching trough and the lee surface trough will cause west southwest to southwest winds to increase Monday afternoon. Winds speeds will range from 15 to 30 mph in the west central mountains and adjacent highlands of NM and from 15 to 25 mph across the northeast plains. Relative humidity less than 15 percent will cover the northeast plains and east central plains, as well as portions of western NM. Given Haines values from 4 to 5 and critical wind and relative humidity, a fire weather watch will be issued for FWZ014 and FWZ109 Monday afternoon. With the increase in winds, ventilation will improve Monday to fair to good across central and eastern NM and to good to excellent across western NM. The trough to the northwest will move across northern NM Monday night and into NW TX/W OK on Tuesday. This system will bring a Pacific cold frontal passage to NM Monday night, and a strong backdoor front to the eastern half of NM on Tuesday. North to northeast winds of 20 to 30 mph with gusts to near 35 mph are expected behind the backdoor cold front across eastern NM Tuesday. Relative humidity will increase behind these fronts Tuesday with much cooler temperatures. Highs Tuesday will be near to slightly below normal east of the central mountains and slightly above normal to the west. Ventilation will be good in eastern NM Tuesday due to breezy conditions behind the backdoor cold front, but ventilation will be poor elsewhere. A weak lee surface trough will form over far northeastern NM and southeastern CO Wednesday, and west winds from 10 to 20 mph will develop during the afternoon. Minimum relative humidity Wednesday will range from 18 to 30 percent and ventilation will be poor to fair east of the Rio Grande Valley and good to the west. Another backdoor cold front will move across the eastern plains Thursday, as a trough moves to the north and east of NM. Temperatures will drop slightly below normal in the eastern plains Thursday, but will remain above normal across the rest of the state. Ventilation will be poor across most of the region Thursday, except it will be fair in the far eastern plains. West flow aloft Friday will back to the west southwest Saturday with dry weather and mild weather expected. Highs Friday and Saturday will be 5 to 15 degrees above normal. 28 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday afternoon for the following zones... NMZ104-105. && 44
Hazardous weather outlook, Nov 26, 4:12 AM MST, 22 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 412 AM MST Sun Nov 26 2017 NMZ501>540-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 412 AM MST Sun Nov 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few hours of critical fire weather conditions are expected across northeast and western areas Monday afternoon. A backdoor cold front will dive southward through the eastern plains Tuesday with the potential for wind gusts of 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:58 PM MST | Wind Advisory | ABQ | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.